MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 7551707
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported three tracheotomy cannulas with the same lot number presented an issue where the balloons would deflate approximately 7 to 20 days after use.The nurse sometimes needed to re- inflate every hour.There were no reported consequences to health observed for the patient.Only discomfort for the patient was noted.
 
Additional Manufacturer Narrative
Evaluation summary: visual inspection of the returned device was performed by the unaided eye under normal plant lighting and did not reveal any anomalies.Using a standard syringe, 20 ml of air was inserted into the inflation line; the cuff fully inflated.Following work instruction, (b)(4), the device was leak tested and no leaks were observed.The instruction for use, (b)(4) , states: "4.3 use either minimal leak or minimal occlusive volume techniques to establish the cuff and to ensure correct inflation at regular intervals".Silicone cuffs are permeable to air and therefore, subject to slow, spontaneous deflation and require monitoring at regular intervals.The cuffs are not designed to hold air for 7 to 20 days without adjustment.Lot 3178731 for 17 units was released for distribution on 25-apr-2016; there were no non-conforming reports (ncrs) initiated for the lot or anomalies identified in the dhr.Based on these results, this investigation did not confirm the complaint or reveal any intrinsic manufacturing defects with the returned device.No corrective actions are planned at this time.Smiths medical regularly analyzes complaint data and trends, and will take further actions accordingly.

Brand Name
BIVONA TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7626556
Report Number3012307300-2018-02485
Device Sequence Number178580
Product Code JOH
UDI-Device Identifier15021312006476
UDI-Public15021312006476
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date04/07/2021
Device Catalogue Number7551707
Device Lot Number3178731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer08/01/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1